# SDR ODAR201112220011

- Difficulty date: December 12, 2011
- Submitted: December 22, 2011
- Operation: General aviation
- Aircraft: N938R
- Make and model: Cirrus SR20
- Aircraft serial: 1219
- Aircraft time: 1,291 hours
- System (JASC): 3240 · Landing Gear Brake System
- Part: Cable
- Condition: Binding
- Location: Rt Mlg Brake
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

SHORTLY AFTER THE ANNUAL INSP, THE OWNER REPORTED THAT OCCASIONALLY AFTER APPLYING RUDDER DURING TAXI, THE RT WHEEL BRAKE WOULD BE APPLIED, CAUSING THE ACFT TO STEER IN THAT DIRECTION BECAUSE OF THE CASTER TYPE NOSE WHEEL.  UPON INVESTIGATION BY MX, IT WAS DISCOVERED THAT THE PARK BRAKE CABLE WAS ROUTED NEAR THE RUDDER PEDAL RETURN SPRING.  WHEN RUDDDER WAS APPLIED, THE SPRING STRETCHED, ALLOWING A GAP FOR THE PARK BRAKE CABLE TO FALL INTO.  WHEN THE RUDDER WAS RELEASED, THE SPRING CAPTURED THE PARK BRAKE CABLE WHICH ESSENTIALLY APPLIED THE BRAKE TO THAT SIDE.  THERE WAS NO INCIDENT OR ACCIDENT INVOLVED WITH THIS EVENT.  MX REPORTED THAT THIS CABLE, SPRING AND PANEL HAD NOT BEEN DISTURBED DURING THE ANNUAL INSPECTION.
